MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization for a carotid cavernous fistula (ccf), an approach was made from the femoral vein.The ccf was embolized with coil(s) via the right inferior petrosal sinus (ips).There were some shunt points.The first shunt point was embolized with seven coils.The second shunt point was accessed and the complaint coil, a 3mm x 8cm galaxy g3 (gly120308 / 30675494) was embolized.However, attempts were made to re-sheath the coil because the branch was incorrect.The complaint coil got unraveled and ¿this unraveling might have caused by having entangled with blood vessel wall of ccf.¿ the complaint coil became prematurely detached.The unraveled impact might have caused this early detachment.It was impossible to remove the complaint coil.A headway® microcatheter (microvention) was removed but the complaint coil got stretched from the ccf and left in the guiding catheter.The complaint coil was unable to be removed because a 4.2fr asahi fubuki guide catheter (asahi intecc) was used.Then coil embolization restarted.After that, twenty-three (23) coils were used for embolization.The guiding catheter was removed but the unraveled coil got stretched toward the inferior vena cava and ¿flowing inside blood vessel.¿ the blood vessel was not an artery; therefore, the complaint coil was not removed ¿with devices such as snare.¿ the physician judged that there was no problem with the condition as it is.There was no negative impact to the patient.The cerenovus sales representative has been in contact with the physician.It was reported that a continuous flush was maintained during the procedure.On (b)(6) 2022, additional clarifying information was received.The information indicated that the coil was implanted in the patient¿s body.No additional intervention was required during the procedure as it was implanted in the vein by the physician¿s decision.The snare was not used.The information also indicated that no additional treatment for this event was performed during the procedure.The complaint coil was delivered from the femoral vein to the inferior petrosal sinus and to the target dural arteriovenous fistula.The complaint coil was then detached, unraveled, and left in a vein.The cerenovus sales representative reported that the coil was stretched (unraveled) until the inferior vena cava, but the exact location where the coil was floating was not provided.The information indicated that it is not known if the prematurely detached coil became separated into two pieces.The coil had not been withdrawn and repositioned, ¿it could not be withdrawn.¿ it is not known if there was resistance between the guidewire and the microcatheter when the target site was being accessed.It is not known if there were any kinks on the microcatheter that may have contributed to the reported issue.The cerenovus sales representative reported that there was no adverse impact to the patient condition.It is not known if the reported issue resulted in a clinically significant delay in the procedure.On (b)(6) 2022, additional information was received.The information indicated that the coil was unraveled and detached.It was left in the patient because it could not be removed.At the end of the procedure, the coil was in the inferior vena cava.No additional intervention was reported.The information confirmed the coil was used in the venous system, not artery.A snare was not used.The prematurely detached coli did not become separated into two pieces.The coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink reported on the microcatheter.The reported issue occurred during repositioning of the coil in the aneurysm.No blood flow restriction / reduction as a result of the reported issue.The information confirmed that no adverse event was reported.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization for a carotid cavernous fistula (ccf), an approach was made from the femoral vein.The ccf was embolized with coil(s) via the right inferior petrosal sinus (ips).There were some shunt points.The first shunt point was embolized with seven coils.The second shunt point was accessed and the complaint coil, a 3mm x 8cm galaxy g3 (gly120308 / 30675494) was embolized.However, attempts were made to re-sheath the coil because the branch was incorrect.The complaint coil got unraveled and ¿this unraveling might have caused by having entangled with blood vessel wall of ccf.¿ the complaint coil became prematurely detached.The unraveled impact might have caused this early detachment.It was impossible to remove the complaint coil.A headway® microcatheter (microvention) was removed but the complaint coil got stretched from the ccf and left in the guiding catheter.The complaint coil was unable to be removed because a 4.2fr asahi fubuki guide catheter (asahi intecc) was used.Then coil embolization restarted.After that, twenty-three (23) coils were used for embolization.The guiding catheter was removed but the unraveled coil got stretched toward the inferior vena cava and ¿flowing inside blood vessel.¿ the blood vessel was not an artery; therefore, the complaint coil was not removed ¿with devices such as snare.¿ the physician judged that there was no problem with the condition as it is.There was no negative impact to the patient.The cerenovus sales representative has been in contact with the physician.It was reported that a continuous flush was maintained during the procedure.On 20-sep-2022, additional clarifying information was received.The information indicated that the coil was implanted in the patient¿s body.No additional intervention was required during the procedure as it was implanted in the vein by the physician¿s decision.The snare was not used.The information also indicated that no additional treatment for this event was performed during the procedure.The complaint coil was delivered from the femoral vein to the inferior petrosal sinus and to the target dural arteriovenous fistula.The complaint coil was then detached, unraveled, and left in a vein.The cerenovus sales representative reported that the coil was stretched (unraveled) until the inferior vena cava, but the exact location where the coil was floating was not provided.The information indicated that it is not known if the prematurely detached coil became separated into two pieces.The coil had not been withdrawn and repositioned, ¿it could not be withdrawn.¿ it is not known if there was resistance between the guidewire and the microcatheter when the target site was being accessed.It is not known if there were any kinks on the microcatheter that may have contributed to the reported issue.The cerenovus sales representative reported that there was no adverse impact to the patient condition.It is not known if the reported issue resulted in a clinically significant delay in the procedure.On 29-sep-2022, additional information was received.The information indicated that the coil was unraveled and detached.It was left in the patient because it could not be removed.At the end of the procedure, the coil was in the inferior vena cava.No additional intervention was reported.The information confirmed the coil was used in the venous system, not artery.A snare was not used.The prematurely detached coli did not become separated into two pieces.The coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There was no kink reported on the microcatheter.The reported issue occurred during repositioning of the coil in the aneurysm.No blood flow restriction / reduction as a result of the reported issue.The information confirmed that no adverse event was reported.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30675494) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching resulting in premature detachment are known potential complications associated with endovascular embolization.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15521487
Report Number3008114965-2022-00610
Device Sequence Number2506562
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30675494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.2FR ASAHI FUBUKI GUIDE CATHETER (ASAHI INTECC); CHIKAI GUIDEWIRE (ASAHI-INTECC); HEADWAY® MICROCATHETER (MICROVENTION); SYNCHRO SELECT¿ GUIDEWIRE (STRYKER)
Patient SexUnknown